MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE

BECTON DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Catalog Number 256066
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd veritor¿ plus analyzer, one (1) patient sample resulted as negative from a new analyzer; however, the user visually observed positive lines on the test cartridge and expected a positive result.The same test cartridge was reinserted into the new analyzer and again a negative result was obtained.The user then reinserted the same test cartridge into a different analyzer, which provided a positive result.It was not provided which analyte was discrepant.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary: the complaint alleges the bd veritor plus analyzer is providing discrepant results between two analyzers (catalog number 256066, serial number (b)(6).The customer reported that one (1) patient sample resulted as negative from the analyzer; however, the user visually observed positive lines on the test cartridge and expected a positive result.The same test cartridge was reinserted into the analyzer and again a negative result was obtained.It was noted qc passed.The user then reinserted the same test cartridge into a different analyzer, which provided a positive result.Replacement analyzer was provided to the customer.The defective analyzer had been returned by the customer; however, bd quality did not receive the unit for investigation.If the analyzer is received at a later date, the complaint may be reopened.Thus, the complaint is not confirmed.Device history record review for veritor plus analyzer, serial number (b)(6) was reviewed and nonconformances related to this failure mode were not revealed in manufacturing during final testing.The device was released conforming.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD VERITOR¿ PLUS ANALYZER
Common Device Name
COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21754114
Report Number1119779-2025-00238
Device Sequence Number8153043
Product Code JJQ
UDI-Device Identifier00382902560661
UDI-Public(01)00382902560661(11)250102
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number256066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown